Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Self medicated with predisone for sinus. Have cough, puffy eye and weight gain. What's going on?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
I'm in a bind. Normally I take 10 mg predisone a day. My sinuses were giving me fits so I self medicated my self. 1st day 5 predisone in a m 4 at lunch &4 at bedtime. Then I went down from there. 4,4,4, 4,4,3 4,3,3 3,3,3 3,2,2 2,2,2 2,1 0 & finally down to one then I've been off of them 3 wks last wed. My face,eyes, upper stomach r puffy also gained 15 lbs .I haven't told my doc but of the puffiness he wants a cut scan of heart & kidneys. Was 3 weeks long enough for predinose to leave my body. I have Alpha-1 & hypoxia so on oxygen 24/7. My blood pressure has come down to normal, but now I have that harsh coughing that I almost throw up, sleeping all day today. Would it be visable to get the cut scans. Or is there something to get adrenal glands going again
Posted Thu, 21 Mar 2013 in Medicines and Side Effects
Answered by Dr. Y V Siva Sankara Murty 2 hours later

Thanks for writing to health care magic.

Most probably your self-medication with steroid has caused these side effects.
Weight gain, facial puffiness are known side effects of prednisolone.

Your coughing could be because of some infection which might have occurred because you are on a steroid and that reduces immunity.

I suggest you to inform all this to your doctor. This may prevent him to order all those investigations.

Some of the investigations also do some harm to the body. A CT scan means lot of radiation exposure. Radiation exposure is known to cause complications like cancer in the long term.
So let your doctor also know that you have taken all those pills.

Hope this helps. Let me know if I can assist you further.
Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor